MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD MONO CABLE 10 FEET (3 METERS); PFM16

INTEGRA LIFESCIENCES MANSFIELD MONO CABLE 10 FEET (3 METERS); PFM16
Catalog Number 600290B
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The 10 feet (3 meters) mono cable (600290b) was returned for evaluation.The device history record (dhr) was reviewed, and no anomalies related to the reported failure were observed.Failure analysis: visual evaluation of the cable found that the device was in used condition with the plug end broken or burned off.The product lot indicates a manufacture date of 2016.Damage or wear to the cord can lead to smoke or a fire hazard, and occur over time.Damage can also occur when pulling the cord rather than the plug, which may lead to the separation of the plug seen in this complaint.Per the label included with the product, "do not pull the cord.Grasp plug to remove cable.Inspect cord prior to each use for cracks/separation; incorrect handling of the cord can cause sparks or s fire hazard." root cause analysis: the reported complaint was confirmed.The returned cable was noted with the plug end broken or burned off due to wear or mishandling.No manufacturing, workmanship or material deficiency has been identified.
 
Event or Problem Description
It was reported that during surgery there was smoke seen coming from the 10 feet (3 meters) mono cable (600290b).The cable was replaced and the procedure continued with no delays.No patient injury occurred.

Brand Name
MONO CABLE 10 FEET (3 METERS)
Common Device Name
PFM16
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18870873
Report Number3014334038-2024-00050
Device Sequence Number19585323
Product Code GEI
UDI-Device Identifier10381780150718
UDI-Public10381780150718
Combination Product (Y/N)N
PMA/510(K) Number
K150024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number600290B
Device Lot Number100197-1604
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/12/2024
Initial Report FDA Received Date03/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown